MAUDE Adverse Event Report: DEPUY SPINE INC. VIPER PRIME PALM HANDLE; SURGICAL INSTRUMENT HANDLE, NON-TORQUE-LIMITING

DEPUY SPINE INC. VIPER PRIME PALM HANDLE; SURGICAL INSTRUMENT HANDLE, NON-TORQUE-LIMITING
Model Number 286750036
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: this is report 3 of 3 for (b)(4).It was reported by the customer in (b)(6) that during a posterior spinal fusion procedure on (b)(6) 2022, it was observed that it was difficult to screw the gauge inside the handle while setting up for the stylet inside the gauge which then goes into the handle.According to the report, the silver lining of the handles were damaged, causing difficulty to screw the gauge of the stylet inside.There was no delay as we found this out during the setup.There were no adverse patient consequences reported.No additional information was provided.This report is for one (1) viper prime palm handle device.This complaint involves three (3) devices.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The lot number was unknown.Therefore, the expiration date and device manufacture date were unknown.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device evaluated by mfr and manufacture date: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d4, d9, d10, h4, h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for viper prime palm handle was conducted identifying.That lot number mf4403206 was released in one batch.Batch1: lot qty of 170 units were released on 11 feb 2020 with no discrepancies.Supplier: depuy: metal craft machine & engineering as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the viper prime palm handle (p/n: 286750036, lot: mf4403206) had normal cosmetic details as wear and scratches around the surface that could be caused for repetitive use or unintended forces applied.Also, the handle core component (p/n: 103142011) had impaction marks.No other issues were observed.A functional test was performed using a pin gage ø 10.90 mm to evaluate the assemble condition reported.After few attempts, it was not possible place the pin into the handle core component (p/n: 103142011) therefore, the allegation can be confirmed.A dimensional inspection was not performed for the viper prime palm handle due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the viper prime palm handle (p/n: 286750036, lot: mf4403206) would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME PALM HANDLE
Common Device Name
SURGICAL INSTRUMENT HANDLE, NON-TORQUE-LIMITING
Manufacturer (Section D)
DEPUY SPINE INC.
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14253644
Report Number1526439-2022-00648
Device Sequence Number14773950
Product Code OLO
UDI-Device Identifier10705034507637
UDI-Public10705034507637
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750036
Device Catalogue Number286750036
Device Lot NumberMF4403206
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/16/2022
06/01/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/24/2022
06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER PRIME PALM HANDLE; VIPER PRIME PALM HANDLE
Patient SexUnknown